Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 11, 2015, 5:41 PM EDT for Indiana County, Jefferson County, Pennsylvania. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2015, 5:41 PM EDT (21:41 UTC)
- Expired
- Jun 11, 2015, 6:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Indiana County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 74 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:45 PM EDT | TSTM WND DMG | Punxsutawney, PA | NUMEROUS TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS51 KPBZ 112141
SVRPBZ
PAC063-065-112215-
/O.NEW.KPBZ.SV.W.0049.150611T2141Z-150611T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
541 PM EDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHEASTERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 615 PM EDT
* AT 541 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
PUNXSUTAWNEY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PUNXSUTAWNEY...BIG RUN...ROSSITER AND ANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4083 7881 4092 7900 4106 7899 4102 7880
TIME...MOT...LOC 2141Z 296DEG 22KT 4098 7894
HAIL...1.00IN
WIND...60MPH
$$
341 follow-up statement
604
WWUS51 KPBZ 112154
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
553 PM EDT THU JUN 11 2015
PAC063-065-112215-
/O.CON.KPBZ.SV.W.0049.000000T0000Z-150611T2215Z/
INDIANA PA-JEFFERSON PA-
553 PM EDT THU JUN 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN INDIANA AND SOUTHEASTERN JEFFERSON COUNTIES...
AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
PUNXSUTAWNEY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PUNXSUTAWNEY...BIG RUN...ROSSITER AND ANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4083 7881 4092 7900 4106 7899 4102 7880
TIME...MOT...LOC 2153Z 296DEG 22KT 4093 7882
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:54 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 2:54 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 254 PM EDT THU JUN 11 2015 .SYNOPSIS... WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS BEGINNING FRIDAY AFTERNOON AS A COLD FRONT TRANSITIONS ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SO FAR TODAY WARMER AIR ALOFT HAS CAPPED OFF ANY CONVECTION...BUT OPTED TO MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY NORTH OF INTERSTATE 80 THROUGH EARLY EVENING WHERE A FRONTAL BOUNDARY RESIDES AND HAVE RECENTLY OBSERVED SEVERAL SMALL CELLS POP UP TO AROUND 18KFT OR SO WHERE A SECOND INVERSION WAS OBSERVED IN THIS MORNINGS SOUNDING. OVERNIGHT...NO ACTIVITY IS ANTICIPATED WITH LOSS OF SFC BASED INSTABILITY AND THE SURFACE BOUNDARY LIFTS BACK NORTH AS FLOW RETURNS TO THE SOUTHWEST. OVERNIGHT LOWS WILL AGAIN BE WELL ABOVE NORMAL...BUT SLIGHTLY LOWER THAN OBSERVED LAST NIGHT UNDER LESS CLOUD COVERAGE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A FAIRLY LEAN MOISTURE PROFILE WILL RESIDE OVER THE AREA FOR THE MAJORITY OF THE DAY ON FRIDAY...WITH DEEPER MOISTURE REMAINING TO THE NORTHWEST OF THE CWA INTO THE AFTERNOON HOURS. THIS WILL ALLOW FOR INCREASING SOUTHWESTERLY FLOW TO MIX TO THE SURFACE WITH AMPLE INSOLATION THROUGH THE AFTERNOON HOURS. BECAUSE OF A VERY WARM LIKELY START TO THE DAY...THIS SHOULD ALLOW FOR DRY ADIABATIC MIXING FROM ABOVE 850 MB TO THE SURFACE. WITH MODEL PROJECTIONS SUGGESTING 18 TO 19C AT 850 MB...LOW 90S WILL LIKELY BE IN PLAY IN MOST LOCATIONS IN THE CWA. STRONG MIXING IN THE PRE-FRONTAL ENVIRONMENT MAY ALLOW FOR EVEN STRONGER TEMPERATURE RISES SHOULD DRY AIR ALOFT GET ENTRAINED. HOWEVER...SHOULD THIS OCCUR...DEWPOINTS WILL LIKELY FALL OFF A BIT MORE THAN EXPECTED. REGARDLESS...THE CURRENT EXPECTATION IS THAT DEWPOINTS SHOULD HANG AT LEAST IN THE MID 60S...WHICH WOULD RESULT IN HEAT INDEX VALUES RUNNING IN THE MID 90S...WHICH WOULD EASILY BE THE HIGHEST VALUES SO FAR THIS YEAR. THE COLD FRONT SLIDES SOUTH TOWARD AND THROUGH THE AREA BY FRIDAY EVENING AND NIGHT...WITH EVENING CAPE VALUES RUNNING TOWARD 2500 J/KG. THE CAP AROUND 15 KFT STILL DOES LOOK TO EXIST ON MODEL SOUNDINGS...THOUGH NOT TO THE DEGREE IT HAS FOR THE PAST COUPLE OF DAYS. HOWEVER...WITH ADDITIONAL LARGE SCALE FORCING FOR ASCENT ALONG THE FRONT IN THE RIGHT ENTRANCE REGION OF THE UPPER JET...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY INTO THE EVENING AS INSTABILITY STARTS TO WANE. DUE TO THE TIMING AFTER THE DIURNAL INSTABILITY MAXIMUM...IT WOULD SEEM SEVERE THUNDERSTORMS WILL BE A BIT HARDER TO MUSTER...HOWEVER ONE OR TWO MAY GUST OUT DURING THE EVENING. COOLER AIR WILL FOLLOW THE FRONT ON SATURDAY AS IT PUSHES INTO THE SOUTHERN CWA...THEN STALLS. SHOWER CHANCES WILL REMAIN ACROSS THE SOUTH AS THIS OCCURS AND IT STARTS TO MOVE BACK NORTHWARD AGAIN ON SUNDAY. THIS WILL MEAN JUST A BRIEF RESPITE FROM THE HOT/HUMID CONDITIONS ON SATURDAY...WITH MUGGIER AND WARMER AIR AGAIN RETURNING ON SUNDAY. FRIES && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... INITIALLY WARM TEMPERATURES AND HUMID CONDITIONS UNDER EASTERN CONUS RIDGING ARE EXPECTED TO BE ALLEVIATED SOMEWHAT BY MIDWEEK AS THE FRONT SAGS SOUTHWARD/RIDGE ERODES VIA SHORTWAVE DREDGING. CHANCE PRECIP NUMBERS WERE MAINTAINED THROUGHOUT THE PERIOD...BUT GUIDANCE NUMBERS WERE TEMPERED GIVEN PROJECTIONS OF WARMTH ALOFT AND TIMING QUESTIONS. NEVERTHELESS...THE BETTER CHANCE OF RAIN FOR THE LONG TERM PERIOD LOOKS TO BE ON TUESDAY WITH THIS MORNING MODEL RUNS...BUT HAVE OPTED AGAINST LIKELY POPS FOR NOW GIVEN THE LACK OF MODEL CONSISTENCY AND COLLABORATION NECESSITIES. WPC GUIDANCE GENERALLY DEPICTED THE SITUATION WELL AND FEW CHANGES WERE NEEDED OUTSIDE OF THE POPS DISCIPLINE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS EXPECTED TODAY WITH A SLIGHT CHANCE OF A THUNDERSTORM OR TWO NORTH OF THE I-80 CORRIDOR THROUGH EARLY EVENING IMPACTING KDUJ OR KFKL. .OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... THE NEXT CHANCE FOR GENERAL RESTRICTIONS IS ANTICIPATED WITH A FRIDAY NIGHT/EARLY SATURDAY COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 11, 3:16 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 316 AM EDT THU JUN 11 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-120730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 316 AM EDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Jun 11, 4:10 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT THU JUN 11 2015
PAZ013-014-112045-
LAWRENCE-BUTLER-
410 PM EDT THU JUN 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER AND
NORTHEASTERN LAWRENCE COUNTIES...
AT 409 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
SLIPPERY ROCK...OR 8 MILES EAST OF NEW CASTLE...MOVING EAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOMEACRE-LYNDORA...SHANOR-NORTHVUE...SLIPPERY ROCK...PROSPECT...PLAIN
GROVE TOWNSHIP...WEST LIBERTY...HARLANSBURG...ROSE POINT PARK...
MORAINE STATE PARK AND COOPER'S LAKE CAMPGROUND.
THIS INCLUDES INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 99
AND 107.
LAT...LON 4108 8010 4107 8010 4107 7991 4087 7993
4098 8023 4108 8019
TIME...MOT...LOC 2009Z 272DEG 12KT 4102 8018
34Special weather statement, Jun 11, 4:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT THU JUN 11 2015 PAZ013-112100- LAWRENCE- 430 PM EDT THU JUN 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE COUNTY... AT 430 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKWOOD...OR 8 MILES WEST OF NEW CASTLE...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW CASTLE...ELLWOOD CITY...OAKWOOD...NEW CASTLE NORTHWEST...NEW BEAVER...BESSEMER...PLAIN GROVE TOWNSHIP...WAMPUM...SOUTH NEW CASTLE...HARLANSBURG...S.N.P.J. AND ROSE POINT PARK. THIS INCLUDES INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 11 AND 14. LAT...LON 4106 8016 4086 8020 4092 8052 4104 8052 TIME...MOT...LOC 2030Z 278DEG 9KT 4096 8049 34
Special weather statement, Jun 11, 4:59 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT THU JUN 11 2015
PAZ015-016-112130-
JEFFERSON-CLARION-
459 PM EDT THU JUN 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JEFFERSON AND EAST
CENTRAL CLARION COUNTIES...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROOKVILLE...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...SYKESVILLE...BIG RUN...
SUMMERVILLE...CORSICA...WORTHVILLE AND ANITA.
THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 72
AND 81...AND
BETWEEN MILE MARKERS 84 AND 88.
LAT...LON 4091 7883 4103 7921 4105 7921 4104 7924
4105 7926 4120 7923 4113 7880 4098 7880
TIME...MOT...LOC 2058Z 289DEG 24KT 4110 7919
34Local storm report, Jun 11, 5:20 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 NNW CASTLEWOOD 40.94N 80.28W
06/11/2015 LAWRENCE PA 911 CALL CENTER
TREES AND WIRES ON MELODY LANE
0455 PM TSTM WND DMG CASTLEWOOD 40.92N 80.28W
06/11/2015 LAWRENCE PA 911 CALL CENTER
TREES AND WIRES ON HOLLOW RD AT CENTER ST.
0455 PM TSTM WND DMG 1 SE JOYCE 40.96N 80.30W
06/11/2015 LAWRENCE PA 911 CALL CENTER
TREES AND WIRES DOWN ON ELWOOD RD.
&&
EVENT NUMBER PBZ1501759
EVENT NUMBER PBZ1501760
EVENT NUMBER PBZ1501761
XXLocal storm report, Jun 11, 5:39 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 NNW ENERGY 40.94N 80.27W
06/11/2015 LAWRENCE PA 911 CALL CENTER
TREES DOWN AND SIDING TORN FROM HOUSE
&&
EVENT NUMBER PBZ1501762
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:10 PM EDT | Special Weather Statement | PBZ | Butler | 35 min |
| Jun 11, 4:30 PM EDT | Special Weather Statement | PBZ | Lawrence | 30 min |
| Jun 11, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence | 26 min |
| Jun 11, 4:59 PM EDT | Special Weather Statement | PBZ | Jefferson | 31 min |
| Jun 11, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 31 min |
| Jun 11, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 29 min |
| Jun 11, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 30 min |
| Jun 11, 6:15 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 30 min |
| Jun 11, 6:18 PM EDT | Tornado Warning | PBZ | Armstrong, Indiana | 12 min |
| Jun 11, 6:30 PM EDT | Tornado Warning | PBZ | Armstrong, Indiana | 15 min |
| Jun 11, 6:44 PM EDT | Tornado Warning | PBZ | Indiana | 16 min |
| Jun 11, 6:55 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 12 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.